Author Details :
Volume : 6, Issue : 2, Year : 2021
Article Page : 133-136
Many systemic and few respiratory (cough, pulmonary embolism) adverse effects follow anabolic agent use. Pulmonary hemorrhage is not considered one among them. We present a case of an adult Saudi male who developed diffuse alveolar hemorrhage (DAH) as a results of the utilization of injectable anabolic steroid hormone replacement therapy. The literature reported only three cases of DAH related to anabolic agent abuse. The patient was presented with acute dyspnea and hemoptysis with diffuse alveolar shadow on chest radiograph. The symptoms promptly resolved with cessation of exposure and recurrent after the reuse. Pulmonary hemorrhage as an acute complication of anabolic agent use must be considered when clinical and radiological findings support it. It’s important to rule out the autoimmune and infectious-related causes before considering it drug-related.
Keywords: Testosterone, Diffuse alveolar hemorrhage.
How to cite : Eldaboosy S A, Awad A , Testosterone undecanoate injection, a rare cause of diffuse alveolar hemorrhage: A case report from Almoosa Hospital. IP Indian J Immunol Respir Med 2021;6(2):133-136
Copyright © 2021 by author(s) and IP Indian J Immunol Respir Med. This is an Open Access article distributed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (creativecommons.org)
PDF Downloaded: 99